Hail, Marion
- When
- July 25, 3:20 PM EST
- Where
- Marion County, Lake Weir
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.017, -81.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 25, 2:00 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT FRI JUL 25 2003
.PUBLIC...T.D. 7 DEVELOPED THIS MORNING JUST EAST OF ST. AUGUSTINE
AND IS MOVING NORTH AND EXPECTED TO MAKE LANDFALL LATE TONIGHT OR
TOMORROW MORNING AS A WEAK DEPRESSION. MAIN IMPACT WILL BE RAINFALL
ALONG THE COAST. WHILE CONVECTION HAS WEAKENED OVER LAND OVER THE
PAST HOUR OR TWO...POTENTIAL EXIST FOR HEAVY RAINFALL OVERNIGHT
ACROSS COASTAL GEORGIA AND PORTIONS OF INLAND SOUTHEAST GEORGIA.
WITH THIS IN MIND AND HEAVY RAIN WHICH HAS FALLEN OVER LAST SEVERAL
DAYS...WILL GO WITH FLOOD WATCH FOR COASTAL GEORGIA AS WELL AS
APPLING AND WAYNE COUNTIES.
MOST SHOWERS SHOULD DIE OFF TONIGHT EXCEPT IN GEORGIA CLOSER TO
CENTER. FOR TOMORROW...SOUTHEAST FLOW BECOMES ESTABLISHED OVER THE
SOUTHERN COUNTIES WITH NORTHERN GA COUNTIES STILL UNDER INFLUENCE OF
DEPRESSION. WILL KEEP HIGHEST POPS THERE WITH LOWEST POPS ALONG
FLORIDA COASTAL SECTIONS.
SUNDAY...SOUTHEAST FLOW CONTINUES WITH BEST POPS INLAND ALONG I75
CORRIDOR. BY MONDAY FLOW BEGINS TO SHIFT BACK TO SOUTHWEST AS
EASTERN TROUGH DEEPENS ONCE AGAIN. WILL LEAVE EXTENDED RELATIVELY
UNCHANGED.
MARINE...WINDS PEAKED AROUND 23 KT AT BUOY 41012 AS TD 7 PASSED BY.
WILL MAINTAIN THE SCA HEADLINE AND SMALL CRAFT SHOULD NOT VENTURE
FAR FROM PORT FOR THE NRN WATERS. WIND BECOME SE TO S OVER THE
WEEKEND AND INTO EARLY NEXT WEEK WITH WINDS AOB 15 KT AND SEAS AOB 4
FT.
FIRE WX...NO CONCERNS AT THIS TIME.
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 85 72 91 / 60 50 40 40
SSI 76 84 75 87 / 100 50 40 20
JAX 73 89 73 91 / 70 30 30 20
SGJ 75 85 75 87 / 60 30 10 20
GNV 73 91 72 92 / 30 40 40 30
OCF 73 90 72 91 / 30 40 40 30
.JAX...
FL...SCA FERNANDINA BEACH TO FLALGER BEACH OUT TO 60 NM.
GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT TO 60 NM.
FLOOD WATCH FOR TONIGHT FOR ZONES GAZ135>136...
GAZ153>154...GAZ165>166.
CAMP/SHASHYFLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-252100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 216 PM EDT FRI JUL 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...LOCALIZED FLOODING IS POSSIBLE OVER COASTAL GEORGIA AND NEAR THE ALTAMAHA RIVER THIS AFTERNOON AND EVENING... TROPICAL DEPRESSION SEVEN HAS DEVELOPED ABOUT 70 MILES EAST-SOUTHEAST OF JACKSONVILLE FLORIDA AND IS MOVING NORTH NEAR 13 MPH. THE DEPRESSION HAS SPREAD BANDS OF MODERATE TO HEAVY RAINFALL ACROSS THE COASTAL SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE STRONGEST WINDS ASSOCIATED WITH THE DEPRESSION ARE EXPECTED TO REMAIN OFFSHORE AND THE PRIMARY IMPACT IN THE COASTAL AREAS WILL BE RAINFALL. LOCALLY HEAVY RAINFALL WILL BE LIKELY THROUGH THE AFTERNOON AND EVENING HOURS. SOME MINOR FLOODING IS POSSIBLE IN AREAS WHICH EXPERIENCE REPEATED BANDS OF HEAVY RAIN. REMAIN ALERT FOR FLOOD STATEMENTS...WATCHES AND WARNINGS. INTERESTS IN THE COASTAL SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD MONITOR THIS SITUATION CLOSELY AND KEEP IN TOUCH WITH THE LATEST INFORMATION ON THE DEPRESSION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR LOCAL AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
FLZ024-025-033-038-GAZ153-154-165-166-252000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1221 PM EDT FRI JUL 25 2003 ...SIGNFICANT WEATHER ALERT FOR HEAVY RAINFALL AND GUSTY WINDS ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COAST THROUGH 400 PM EDT... A LOW PRESSURE SYSTEM WHICH DEVELOPED ALONG A TROPICAL WAVE EAST OF FLORIDA HAS BEGUN TO SPREAD BANDS OF HEAVY RAINFALL ACROSS THE COASTAL SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. AS THESE BANDS MOVE THROUGH THE COASTAL AREAS...HEAVY RAINFALL AND GUSTY WINDS WILL BE LIKELY THROUGH THE AFTERNOON HOURS. SOME MINOR FLOODING IS POSSIBLE IN AREAS WHICH EXPERIENCE REPEATED BANDS OF HEAVY RAIN. THE NATIONAL HURRICANE CENTER IS MONITORING THIS LOW PRESSURE SYSTEM TO DETERMINE WHETHER A TROPICAL DEPRESSION MAY BE FORMING. INTERESTS IN THE COASTAL SECTIONS OF NORTHEAST FLORIDA AND ESPECIALLY SOUTHEAST GEORGIA SHOULD MONITOR THIS SITUATION CLOSELY AND KEEP IN TOUCH WITH THE LATEST INFORMATION ON THIS WEATHER SYSTEM. LETRO
FLZ024-025-033-038-GAZ153-154-165-166-252000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT FRI JUL 25 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COAST THROUGH 400 PM EDT... TROPICAL DEPRESSION SEVEN HAS DEVELOPED ABOUT 70 MILES EAST-SOUTHEAST OF JACKSONVILLE FLORIDA AND IS MOVING NORTH NEAR 13 MPH. THE DEPRESSION HAS SPREAD BANDS OF MODERATE TO HEAVY RAINFALL ACROSS THE COASTAL SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE STRONGEST WINDS ASSOCIATED WITH THE DEPRESSION ARE EXPECTED TO REMAIN OFFSHORE AND THE PRIMARY IMPACT IN THE COASTAL AREAS WILL BE RAINFALL. LOCALLY HEAVY RAINFALL WILL BE LIKELY THROUGH THE AFTERNOON AND EVENING HOURS. SOME MINOR FLOODING IS POSSIBLE IN AREAS WHICH EXPERIENCE REPEATED BANDS OF HEAVY RAIN. REMAIN ALERT FOR FLOOD STATEMENTS...WATCHES AND WARNINGS. INTERESTS IN THE COASTAL SECTIONS OF NORTHEAST FLORIDA AND ESPECIALLY SOUTHEAST GEORGIA SHOULD MONITOR THIS SITUATION CLOSELY AND KEEP IN TOUCH WITH THE LATEST INFORMATION ON THE DEPRESSION. SANDRIK
FLZ040-252045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT FRI JUL 25 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 445 PM... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE WEIR...OR ABOUT 5 MILES NORTHWEST OF THE VILLAGES...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...SILVER SPRINGS SHORES...SANTOS...OCKLAWAHA...MOSS BLUFF...LYNNE...AND BELLEVIEW THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE TEMPORARY MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
FLZ036-252045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 411 PM EDT FRI JUL 25 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF GAINESVILLE...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GAINESVILLE AND MICANOPY THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361624.